# SDR 20000627SH004

- Difficulty date: June 16, 2000
- Submitted: June 27, 2000
- Operation: Air carrier
- Aircraft: N1098F
- Make and model: Beech A36
- Aircraft serial: E3059
- System (JASC): 2200 · Auto Flight System
- Part: Harness
- Condition: Failed
- Location: Autopilot
- Part time: 542 hours
- Stage of operation: NR
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SMOKE ODOR IN COCKPIT.  AUTOPILOT DISENGAGED, WOULD NOT RE-ENGAGE.  FOUND SHORTED TRANSISITOR , LIFTED TRACES IN SERVO ENGAGE CIRCUIT OF AUTOPILOT COMPUTER.  TRANSISTOR FAILURE CAUSED BY SHORT IN SERVO ENGAGE WIRING IN ACFT HARNESS.  CHAFED WIRE LOCATED 3 INCHES FROM AUTOPILOT COMPUTER CONNECTOR WHERE PITCH AND ROLL WIRES SPLICE TOGETHER.  SPLICE RUBBED AGAINST CONTROL COLUMN BELLCRANK COVER STEP.   SHORT DUPLICATED ONLY BY PHYSICALLY SHAKING INSTRUMENT PANEL.  INSTALL OF PROTECTION ON HARNESS OR ON CONTROL COLUMN COVER WOULD PREVENT THIS OCCURRENCE.  DURING HARNESS INSP, FOUND  HARNESS CHAFED AGAINST YAW SERVO BRACKET CAUSING FAILURE IN AUTOPILOT COMPUTER.
